Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 118, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 19, 2021, 11:49 PM CDT for Van Buren County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 11:49 PM CDT (04:49 UTC)
- Expired
- Aug 20, 2021, 1:49 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Van Buren County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WGUS54 KLZK 200449
FFWLZK
ARC141-200745-
/O.NEW.KLZK.FF.W.0118.210820T0449Z-210820T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1149 PM CDT Thu Aug 19 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Van Buren County in north central Arkansas...
* Until 245 AM CDT.
* At 1149 PM CDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 2.5 inches of rain have already fallen,
with rainfall rates is 2 inches per hour expected to continue.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is likely ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rocky Hill, Woolum, Elba, Alread, Crabtree, Botkinburg, Dennard,
Rupert and Chimes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3570 9274 3572 9264 3572 9263 3575 9262
3578 9257 3579 9244 3579 9243 3579 9242
3572 9242 3568 9243 3565 9248 3558 9262
3558 9272 3565 9275
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2 INCHES IN 1 HOUR
$$
2321 follow-up statement
909
WGUS74 KLZK 200649
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
149 AM CDT Fri Aug 20 2021
ARC141-200659-
/O.CAN.KLZK.FF.W.0118.000000T0000Z-210820T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren AR-
149 AM CDT Fri Aug 20 2021
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN VAN BUREN
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3570 9274 3572 9264 3572 9263 3575 9262
3578 9257 3579 9244 3579 9243 3579 9242
3572 9242 3568 9243 3565 9248 3558 9262
3558 9272 3565 9275
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:17 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 19, 6:17 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 617 PM CDT Thu Aug 19 2021 .AVIATION... Updated for the 00Z terminals... As has been the case the last few days, flight conditions will be determined by the scope of convection over the next 24 hours. Expect an initial (ongoing) round of showers/storms, with the most widespread coverage in the central and southern sites. Though central/southern storms should diminish later tonight, additional showers/storms will develop late tonight/early Friday as a mid-level wave moves into western Arkansas, and there will likely be outflow boundaries which will help touch off additional convection as daytime heating kicks in. Wind direction will continue to be erratic, with sustained speeds around six knots or less. && .PREV DISCUSSION...(ISSUED 255 PM CDT Thu Aug 19 2021) SHORT TERM...Tonight Through Saturday Night Mid lvl impulse was noted ovr Wrn AR this aftn, with assocd sctd convection confined to the northern and eastern part of the FA. The leading edge of another area of SHRA/TSRA was working into far Swrn AR. Mid aftn temps ranged fm the mid/upper 70s in the rain cooled areas, with 80s to arnd 90 common elsewhere. The bulk of the ongoing convection is expected to diminish this evening with the loss of daytime heating. Have gone ahead and placed highest PoPs in the near term acrs the SW part of the FA, based on radar and latest hi-res model data output. Unsettled wx conds are expected to cont the next few days, although rain chcs wl be diminishing as high pres aloft sloly blds back into the region fm the south. As a result, the focus for rain chcs wl sloly shift to the north and east of AR heading into the weekend. Kept PoPs generally in the chc category as convective trends are tough to determine in this pattern. For the most part, fcst aftn head indices wl rmn below advy criteria. However, looks like headline criteria may need to be considered beyond this fcst PD. LONG TERM...Sunday Through Thursday The period begins with a ridge of high pressure across the Southern Plains and upper level troughs across the NW and NE CONUS. Over the period, SWTs will move eastward across the northern half of the CONUS as the upper level ridge persists across the Southern Plains. Chance PoPs for much of the north and east portions of the state Sunday afternoon with a nearby surface boundary and upper SWT to the north. Otherwise, high pressure will limit convection through much of the period. Slight chance to chance PoPs return mid next week with another approaching cold front from the NW. Persistent high pressure and southerly flow will allow for a return to above average high and low temperatures through the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Aug 19, 3:56 AM CDT, 19 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 356 AM CDT Thu Aug 19 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-200900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 356 AM CDT Thu Aug 19 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Patchy fog will be seen across the forecast area through Thursday morning and may result in hazardous driving conditions where fog is denser in nature. Otherwise, a few rounds of showers and thunderstorms are expected around the state Thursday, with locally heavy rainfall, some small hail and gusty winds being the primary hazards. A few storms may become strong or briefly severe, particularly later in the day. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Chances for showers and thunderstorms will increase through the end of the week. Some isolated strong thunderstorms will be possible, however widespread severe weather is not expected. Once the chances for thunderstorms come to an end, it will bring dangerous heat to the state for the start of next week. This will result in heat index values over 100. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/65
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:23 PM CDT | Special Weather Statement | LZK | Lawrence | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.